What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 4, 2:17 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 4, 2:17 PM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
317 PM CDT Tue Jul 4 2023
...New SYNOPSIS, DISCUSSION...
.SYNOPSIS...
Issued at 243 PM CDT Tue Jul 4 2023
Showers and thunderstorms, mainly during the afternoon hours,
will be possible each day this week. The most likely chance for
severe storms will be Wednesday afternoon. Damaging winds and
large hail will be the primary threats with any of the stronger
storms. Temperatures will be close to normal for much of the week.
&&
.DISCUSSION...
(This evening through next Monday)
Issued at 243 PM CDT Tue Jul 4 2023
Scattered thunderstorms were moving across portions of north
Mississippi this afternoon; otherwise, skies were mostly sunny.
Temperatures are currently in the 80s to around 90 degrees. The
thunderstorms over our region are north of a warm front which is
lifting slowly north across central Mississippi.
The warm front will continue to lift north tonight and should
start to fall apart overnight. The boundary will help provide a
little additional lift for thunderstorms to develop early this
evening but it looks like the chance of rain will gradually
diminish by late tonight and during the overnight hours.
Temperatures will be near normal for early July with lows
Wednesday morning in the lower 70s.
On Wednesday, a cold front will be moving slowly across Missouri
and Oklahoma. Thunderstorms are expected to develop ahead of the
front and across the Mid-South. Some of the thunderstorms could be
strong to severe with the most likely area for severe weather
across portions of northeast Arkansas, the Missouri bootheel and
into extreme northwest Tennessee. Temperatures will be close to
normal with highs in the upper 80s to lower 90s. The cold front
will make its way into northwest Arkansas Wednesday night with
more thunderstorms expected to move across the region.
The cold front will move into the region on Thursday and continue
to push south into north Mississippi for Thursday night. More
thunderstorms are expected for Thursday and into Thursday evening.
High pressure will try to build into the region late Thursday
night with most areas having dry weather overnight.
The cold front will stall out across central Mississippi for
Friday and Saturday with scattered thunderstorms still possible
across much of the Mid-South. With the frontal boundary to our
south, temperatures will be a couple of degrees cooler. The front
will start to move slowly back north on Sunday and Monday with
more showers and thunderstorms expected across the region.
&&
.AVIATION...
(18Z TAFS)
Issued at 1221 PM CDT Tue Jul 4 2023
VFR conditions will prevail outside of thunderstorm development.
Almost a persistence forecast for the next 24/30 hours. 12Z CAMs
showed convection at all sites, but timing is a bit fuzzy. With
that being said, added VCTS to MEM starting around 22z then VCSH
by 03z. The other TAF sites are about the same as MEM, with
convection stating this afternoon then ending by this evening.
Overnight should be calm, with VFR conditions. Went ahead and
added BR to MKL which should last until midmorning. By tomorrow
expect convection to wait until peak heating, similar to today.
Winds should be mainly southerly from 3 to 5 kts outside of
thunderstorm development.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...ARS
AVIATION...SWB
In the hours before
Special weather statement, Jul 4, 4:06 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
506 PM CDT Tue Jul 4 2023
MSZ001-TNZ088-042230-
DeSoto MS-Shelby TN-
506 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of northeastern DeSoto
and southeastern Shelby Counties through 530 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Germantown. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Collierville, Germantown, Olive Branch, Cordova, Memphis, Southeast
Memphis, Parkway Village, Handy Corner and White Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3506 8994 3521 8978 3507 8964 3499 8965
3499 8972 3496 8972 3493 8978
TIME...MOT...LOC 2206Z 237DEG 1KT 3504 8980
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PWBSpecial weather statement, Jul 4, 4:15 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
515 PM CDT Tue Jul 4 2023
MSZ010-042245-
Coahoma MS-
515 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of central Coahoma
County through 545 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sherard, or near Clarksdale, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksdale, Friars Point, Kings, Sherard, Lyon, Rena Lara, Hopson,
Bobo, Green Grove, Beverly, Clover Hill, Lurand and Farrell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3432 9069 3431 9068 3432 9066 3435 9067
3438 9066 3425 9045 3418 9045 3404 9063
3406 9066 3412 9066 3412 9076 3414 9080
TIME...MOT...LOC 2214Z 215DEG 11KT 3415 9067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ARSSpecial weather statement, Jul 4, 4:23 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
523 PM CDT Tue Jul 4 2023
ARZ049-058-MSZ007-042300-
Phillips AR-Lee AR-Tunica MS-
523 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of southeastern Lee,
northeastern Phillips and southwestern Tunica Counties through 600 PM
CDT...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm over
St Francis National Park, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Helena-West Helena, St Francis National Park, Tunica, Huma, Fox
Island, Quarles, Austin, Clayton, Phillips Bayou, Whitehall,
Evansville, Wycamp, Helena Crossing and Haleside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3481 9060 3465 9033 3450 9052 3453 9057
3449 9059 3457 9074
TIME...MOT...LOC 2223Z 215DEG 11KT 3459 9060
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ARSSpecial weather statement, Jul 4, 4:28 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
528 PM CDT Tue Jul 4 2023
TNZ088-042245-
Shelby TN-
528 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of southeastern Shelby
County through 545 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
Germantown. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Collierville, Germantown, Olive Branch, Cordova, Memphis, Southeast
Memphis, Lenow, Capleville, Parkway Village and White Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3518 8989 3519 8971 3512 8964 3506 8964
3499 8967 3499 8984 3504 8994
TIME...MOT...LOC 2228Z 105DEG 2KT 3506 8978
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
PWBSpecial weather statement, Jul 4, 4:35 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
535 PM CDT Tue Jul 4 2023
MSZ007-008-042300-
Tunica MS-Tate MS-
535 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of southeastern Tunica
and southwestern Tate Counties through 600 PM CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
Little Texas, or 17 miles east of St Francis National Park, moving
northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Strayhorn, Dubbs, Little Texas, Prichard, Sarah, Dooley, Savage,
Evansville and Clayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3480 9028 3474 9020 3472 9020 3473 9018
3462 9003 3455 9013 3456 9020 3451 9020
3451 9030 3449 9031 3458 9044
TIME...MOT...LOC 2235Z 220DEG 9KT 3458 9030
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ARSSpecial weather statement, Jul 4, 4:43 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
543 PM CDT Tue Jul 4 2023
MSZ001-TNZ088-042300-
DeSoto MS-Shelby TN-
543 PM CDT Tue Jul 4 2023
...A strong thunderstorm will impact portions of northeastern DeSoto
and southeastern Shelby Counties through 600 PM CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm over
Germantown, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Collierville, Germantown, Olive Branch, Memphis and Handy Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3515 8982 3516 8970 3511 8964 3507 8964
3499 8967 3499 8972 3496 8973 3497 8987
3510 8987
TIME...MOT...LOC 2243Z 246DEG 5KT 3507 8977
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PWB